Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 74, NWS Melbourne, FL

July 14, 2022Okeechobee County, Saint Lucie County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 14, 2022, 3:32 PM EDT for Okeechobee County, Saint Lucie County, Florida. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2022, 3:32 PM EDT (19:32 UTC)
Expired
Jul 14, 2022, 4:00 PM EDT
In force
28 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Okeechobee County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 3:50 PM EDTTSTM WND GST 489 S Fort Drum, FLTHE WXSTEM SITE AT FSWN OKEECHOBEE NORTH REPORTED A 48MPH/42KT WIND GUST FROM THE ESE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2022-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 609 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2022-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
609 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

665 
WUUS52 KMLB 141932
SVRMLB
FLC093-111-142000-
/O.NEW.KMLB.SV.W.0074.220714T1932Z-220714T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
332 PM EDT Thu Jul 14 2022

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  West central St. Lucie County in east central Florida...
  Northeastern Okeechobee County in east central Florida...

* Until 400 PM EDT.

* At 331 PM EDT, a severe thunderstorm was located near Fort Drum,
  moving northwest at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Basinger, Fort Drum, Four Seasons Estates, Whispering Pines and
  Country Hills Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2735 8103 2736 8103 2736 8105 2737 8105
      2738 8106 2756 8078 2756 8075 2740 8055
      2722 8071
TIME...MOT...LOC 1931Z 123DEG 11KT 2743 8078 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Watson

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 10:59 AM EDT, 4 hours 33 minutes earlier.

Area forecast discussion, Jul 14, 10:59 AM EDT, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1059 AM EDT Thu Jul 14 2022

.UPDATE...
No major changes were made to the previous forecast. Mostly dry
conditions continue late this morning with higher cloud cover near
and north of Orlando. Farther south, satellite imagery depicts
the initiation of a cumulus field near Lake Okeechobee and the
Treasure Coast. This is where a few rain showers have formed, just
south of Port Salerno and Stuart, and activity will continue to
slowly develop through early afternoon. As the east coast sea
breeze advances inland after 2 PM, rain and thunderstorms will
increase in coverage for much of east central Florida. Coastal
locations may miss out on the highest chances for rain with the
primary focus for thunderstorms being near and west of Interstate
95. Activity will be maximized along the west/east coast sea
breeze collision, likely to occur over the interior. Storm
movement today will again be in a north-northwesterly direction.
Expect any stronger storms to produce torrential rainfall,
frequent lightning strikes, gusty winds around 50 mph, and even
some hail.

&&

.AVIATION...
VFR continue outside of afternoon/evening rain and thunderstorms.
Surface winds will become SSE thru 19z as the sea breeze develops.
The highest coverage of TSRA is expected for interior terminals
20z-03z. Brief VIS/CIG reductions to IFR are possible, in addition
to gusty winds. TEMPO groups likely beginning at 20z with AMD as
coverage and intensity of convection becomes clearer this
afternoon.

&&

.MARINE...
No changes to the previous forecast. Weak ridging will break down
with increased southerly flow around 15 kts this afternoon and
evening. Isolated rain showers and storms are possible along the
coast thru early afternoon before the sea breeze pushes inland.
Seas 2-3ft, except where locally higher due to storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  92  73  91  74 /  40  40  40  30
MCO  95  74  93  74 /  60  30  50  20
MLB  91  75  89  76 /  50  20  40  30
VRB  92  73  90  74 /  40  20  40  40
LEE  93  74  92  74 /  70  40  60  20
SFB  93  74  92  74 /  60  30  50  30
ORL  95  76  94  77 /  60  30  50  20
FPR  91  73  88  74 /  40  20  50  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Schaper/Watson
Hazardous weather outlook, Jul 14, 11:08 AM EDT, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1108 AM EDT Thu Jul 14 2022

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-142000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1108 AM EDT Thu Jul 14 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered to locally numerous showers and lightning storms will
move toward the north or northeast at around 10 mph across east
central Florida this afternoon and evening. The highest coverage
will be over inland locations. A few storms will become strong to
potentially severe as they interact with the sea breezes and
other outflow boundaries, producing frequent lightning strikes,
strong wind gusts up to 55 mph, and locally heavy rainfall. Move
indoors to safety at the first sign of threatening skies or if
you hear thunder.

.FLOOD IMPACT...
Locally heavy rainfall is possible today, especially with slow
storm motions of 5 to 10 mph. A quick 1 to 2 inches of rain in an
hour with locally higher amounts of 3 or more inches may cause
local road, urban, and poor drainage flooding.

.EXCESSIVE HEAT IMPACT...
Hot and humid conditions will continue across the region today,
with highs in the low to mid 90s and peak afternoon heat index
values around 102 to 107. If outdoors today, make sure that you
stay hydrated and take plenty of breaks in air conditioned spaces.
Also, never leave a child or pet unattended in a vehicle.

.RIP CURRENT IMPACT...
There is a Moderate risk of life-threatening rip currents at all
east central Florida beaches today. To reduce your risk of getting
caught in the seaward pull of a rip current, always swim near a
lifeguard and never enter the ocean alone.

.MARINE THUNDERSTORM GUST IMPACT...
A few stronger storms may be capable of producing wind gusts to
35 to 45 knots through the afternoon and early evening hours as
they move north to northwest around 5 to 10 knots over inland
lakes.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Scattered to locally numerous showers and lightning storms are
forecast through this weekend and into early next week with the
highest chances across the interior. The main threats from any
stronger storms will be frequent lightning, as well as gusty
winds, and torrential downpours.

A moderate risk of dangerous rip currents is expected to continue
through late week and into the upcoming weekend.

.SPOTTER INFORMATION STATEMENT...
Formal activation of SKYWARN spotter networks is not expected to be
needed today. However, please report any rainfall amounts of 3
inches or greater to the National Weather Service office in
Melbourne.

Schaper

In the hours before

Special weather statement, Jul 14, 2:18 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Melbourne FL
218 PM EDT Thu Jul 14 2022

FLZ164-264-141845-
Inland Martin FL-Coastal Martin FL-
218 PM EDT Thu Jul 14 2022

...A strong thunderstorm will impact portions of Martin County
through 245 PM EDT...

At 217 PM EDT, Doppler radar was tracking a strong thunderstorm over
Indiantown, moving northwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Indiantown, J And S Fish Camp, Palm City and Port Mayaca.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2700 8062 2708 8066 2711 8066 2712 8068
      2720 8063 2720 8028 2703 8027 2696 8034
      2696 8061
TIME...MOT...LOC 1817Z 116DEG 13KT 2703 8048

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Watson
Special weather statement, Jul 14, 3:04 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
304 PM EDT Thu Jul 14 2022

FLZ058-159-164-259-264-141945-
Okeechobee FL-Coastal St. Lucie FL-Inland St. Lucie FL-
Inland Martin FL-Coastal Martin FL-
304 PM EDT Thu Jul 14 2022

...Strong thunderstorms will impact portions of St. Lucie,
southeastern Okeechobee and western Martin Counties through 345 PM
EDT...

At 303 PM EDT, Doppler radar was tracking strong thunderstorms near
Four Seasons Estates, or 7 miles east of Treasure Island, moving
northwest at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Treasure Island, Indiantown, Okeechobee, Palm City and Four Seasons
Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2701 8063 2711 8066 2716 8071 2721 8079
      2721 8081 2719 8084 2715 8086 2719 8091
      2720 8094 2722 8095 2722 8098 2725 8098
      2726 8100 2730 8100 2731 8103 2756 8060
      2756 8057 2714 8026 2696 8052 2696 8054
TIME...MOT...LOC 1903Z 121DEG 16KT 2723 8067

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Watson

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:02 PM EDTSpecial Weather StatementMLBLake28 min
Jul 13, 8:12 PM EDTSpecial Weather StatementMLBLake33 min
Jul 13, 8:15 PM EDTSpecial Weather StatementMLBPolk30 min
Jul 13, 8:20 PM EDTAreal Flood AdvisoryMLBVolusia115 min
Jul 13, 8:33 PM EDTSpecial Weather StatementMLBLake42 min
Jul 13, 8:35 PM EDTSpecial Weather StatementMLBFlagler25 min
Jul 13, 8:44 PM EDTSevere Thunderstorm WarningMLBLake28 min
Jul 13, 8:52 PM EDTAreal Flood AdvisoryMLBLake113 min
Jul 13, 9:07 PM EDTSpecial Weather StatementMLBLake38 min
Jul 13, 10:45 PM EDTSpecial Weather StatementMLBVolusia30 min
Jul 14, 2:18 PM EDTSpecial Weather StatementMLBMartin27 min
Jul 14, 3:04 PM EDTSpecial Weather StatementMLBMartin, Okeechobee, Saint Lucie41 min
Jul 14, 3:51 PM EDTSpecial Weather StatementMLBIndian River39 min
Jul 14, 3:57 PM EDTSpecial Weather StatementMLBOkeechobee48 min
Jul 14, 4:15 PM EDTSevere Thunderstorm WarningMLBBrevard, Indian River, Okeechobee, Osceola30 min
Jul 14, 4:44 PM EDTSpecial Weather StatementMLBOsceola46 min
Jul 14, 5:08 PM EDTSpecial Weather StatementMLBOsceola37 min
Jul 14, 5:18 PM EDTSevere Thunderstorm WarningMLBOsceola31 min
Jul 14, 5:43 PM EDTSpecial Weather StatementMLBOrange47 min
Jul 14, 5:50 PM EDTSpecial Weather StatementMLBOsceola25 min
Jul 14, 6:20 PM EDTSpecial Weather StatementMLBSeminole40 min
Jul 14, 6:20 PM EDTSevere Thunderstorm WarningMLBLake, Orange, Osceola25 min
Jul 14, 6:24 PM EDTSpecial Weather StatementMLBOrange36 min
Jul 14, 6:43 PM EDTSpecial Weather StatementMLBLake62 min
Jul 14, 6:54 PM EDTSpecial Weather StatementMLBSeminole51 min
Jul 14, 7:41 PM EDTSpecial Weather StatementMLBLake64 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.